Skip Navigation LinksHome > Published Ahead-of-Print > Treatment-related Myelodysplastic Syndrome in a Child With A...
Journal of Pediatric Hematology/Oncology:
doi: 10.1097/MPH.0000000000000211
Clinical and Laboratory Observations: PDF Only

Treatment-related Myelodysplastic Syndrome in a Child With Acute Myeloid Leukemia and TPMT Heterozygosity.

Stensman, Lars M. MD; Kjeldsen, Eigil MD; Nersting, Jacob PhD; Schmiegelow, Kjeld MD, DMsc; Hasle, Henrik MD, PhD

Published Ahead-of-Print
Collapse Box

Abstract

Introduction: We describe a patient diagnosed with acute myeloid leukemia (AML) and low activity of thiopurine methyltransferase (TPMT) who developed secondary myelodysplastic syndrome after treatment.

Observation: A 10-year-old boy presented with AML-M2 with t(8;21)(q22;q22) and genotyping revealing 3*B TPMT heterozygosity. The patient was treated according to the NOPHO-AML 2004 protocol. Two years after the treatment, the patient presented with neutropenia and thrombocytopenia. Bone marrow, including fluorescent in situ hybridization and retrospective aCGH analysis, verified therapy-related myelodysplastic syndrome with ring chromosome 6.

Discussion: The clinical course of this patient raises the possibility that low-activity TPMT genotypes may influence 6TG toxicity in patients with AML and lead to an increased risk of developing secondary malignant neoplasms.

(C) 2014 by Lippincott Williams & Wilkins.

Login

Article Tools

Share

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.

Connect With Us

Twitter
twitter.com/JPHOonline

For additional oncology content, visit LWW Oncology Journals on Facebook.